Topamax - what side affects do you have?
March 10, 2007 11:31am CST
Does anyone take the drug Topamax? I am taking it for migrains, but I know it is used for other things as well. What do you take it for? What side effects have you experienced? My taste buds are really off. I have given up all soda because it tastes like whichever syrup the flavor shoudl be mixed with ashes. Really awful.
2 people like this
10 Mar 07
My Neuro has me on Topamax, 200mg a day for it. I've been checking around and haven't found anyone else that is taking it. I was on Neurontin and I couldn't stay awake on it. Now I'm able to stay awake, but the pain is still at a level of 4-7 almost all the time!
• United States
11 Mar 07
Wow 200mg is pretty much I think. My family doctor started me at 100mg a day but the neurologist knocked it down to only 50 a day. If your pain level is still that high I hope they find something that is more helpful. I am so grateful this is working for me because regular pain pills don't have much effect on me.
• Palatka, Florida
2 Aug 07
My nerologist put my on it for migranes and to help me lose weight but something funny is going underneath my eye. It has been going on since Tuesday for 2 days now I will call his office tommorrow I might be allergic
• United States
11 Mar 07
I've been taking it for a few months now, because of nerve pains, mostly in my left arm. I do have frequent headaches, which had subsided because of the Topamax (although they seem to be coming back with more frequency.. I'm only taking 25mg a day, though I'm prescribed to take 50mg a day). I also get frequent cramping in my legs and elsewhere, which the Topamax did help, but now I'm getting them more frequently again.. perhaps because my body has become used to the 25mg? So I'm on the Topamax as well as Zanaflex (a muscle relaxer), which I will start taking for the first time tonight. As for side effects, well at first I didn't notice much of anything, aside from being tired, and then feeling extremely light-headed if I stood up too fast. I do notice that coffee doesn't taste as good as it used to, but I never really associated it with the Topamax til recently. I don't drink a lot of soda.. Back around Thanksgiving, I was bumped up from 25mg to 50 mg, and within a day or so, I started getting chills really badly. I think it was the flu, but ever since then, I started having the pins and needles in my hands and feet, within an hour or so of taking the pills. In fact, while I was sick, my hands and feet felt like they were HUGE. It was the wierdest sensation ever. OH.. I was 125 when I started taking the Topamax, and now I'm hovering around 113-115. I think I started taking it at the end of october or so?